Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 48, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 1, 2013, 10:49 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2013, 10:49 AM EDT (14:49 UTC)
- Expired
- Aug 1, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
588 WHUS71 KCLE 011449 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1049 AM EDT THU AUG 1 2013 LEZ145>149-012300- /O.NEW.KCLE.SC.Y.0048.130801T1449Z-130802T0000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1049 AM EDT THU AUG 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET WILL GRADUALLY SUBSIDE TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
227 WHUS71 KCLE 011923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 323 PM EDT THU AUG 1 2013 LEZ145>149-020000- /O.CON.KCLE.SC.Y.0048.000000T0000Z-130802T0000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 323 PM EDT THU AUG 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET WILL GRADUALLY SUBSIDE TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 9:53 AM EDT, 56 minutes earlier.
Area forecast discussion, Aug 1, 9:53 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
953 AM EDT THU AUG 1 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA EARLY TODAY. WEAK HIGH PRESSURE
WILL FOLLOW....BUILDING IN THIS AFTERNOON AND EVENING. A SECOND
COLD FRONT WILL MOVE THROUGH ON SATURDAY. CANADIAN HIGH PRESSURE
WILL BUILD SOUTHEAST ACROSS THE GREAT LAKES SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS ASSOCIATED WITH THE COLD FRONT CONTINUE TO PUSH WELL EAST
OF THE AREA AT THIS TIME.
LATEST SHORT TERM MODEL GUIDANCE SUGGESTS A POSSIBLE SHOWER COULD
DEVELOP WITH THE DAY TIME HEATING THIS AFTERNOON. SOME DRIER AIR
MOVING INTO THE AREA BUT THIS WILL TAKE ITS TIME. WITH RESIDUAL
MOISTURE AROUND...WILL KEEP SLIGHT CHANCE OF SHOWERS GOING FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
FOLLOWED A NAM/GFS MIX THROUGH THE SHORT TERM FORECAST WITH
GRIDDED POPS SHADED TOWARD THE SREF WHICH WAS IN HINDSIGHT VERY
GOOD LAST NIGHT. THIS EVENING THE AXIS OF THE UPPER TROF OVER THE
GREAT LAKES REGION WILL BE IN EASTERN OHIO WITH WEAK HIGH PRESSURE
BUILDING IN FROM THE WEST/SOUTHWEST. EXPECTING DRY CONDITIONS
THROUGH THE NIGHT WITH GENERALLY PC SKIES. NEXT SHORT WAVE ALREADY
DROPPING OUT OF THE NRN PLAINS AND BY FRIDAY MORNING COLD FRONT
WILL EXTEND ACROSS LAKE MI WITH THE JET ENERGY MOVING ACROSS SRN
LWR MI. SREF BROUGHT CHC POPS INTO WESTERN COUNTIES THROUGH THE
MORNING FRIDAY AND EVERYWHERE DURING THE AFTERNOON AND NIGHT.
SATURDAY MORNING MODELS BEGINNING TO DIFFER A BIT ON ORIENTATION
AND POSITION OF DEVELOPING MOISTURE WITH THE APPROACHING COLD
FRONT. GFS A JUST A BUT FURTHER SOUTH WITH MOISTURE AND MORE
EAST/WEST VS NW/SE WITH THE NAM. FOLLOWED GFS MORE CLOSELY WITH
MOISTURE DROPPING SOUTH THROUGH THE AFTERNOON. SATURDAY NIGHT AND
SUNDAY SHOULD BE DRY WITH ANOTHER HIGH BUILDING IN.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH WILL REMAIN ANCHORED OVER THE GREAT LAKES REGION
THROUGH THE DURATION OF THE EXTENDED FORECAST. BELOW NORMAL
TEMPERATURES WILL CONTINUE WITH HIGHS GENERALLY IN THE MID 70S.
HIGH PRESSURE AT THE SURFACE WILL BE CENTERED OVER OHIO ON
MONDAY...BUILDING TOWARDS THE MID-ATLANTIC OVERNIGHT. THE 12Z/31
ECMWF WAS FASTER IN RETURNING LOW LEVEL MOISTURE AND A CHANCE OF
SHOWERS BACK INTO THE AREA ON MONDAY WHILE THE 00Z/01 CONSENSUS IS
DRIER WITH ISENTROPIC ASCENT AND BETTER CHANCES OF SHOWERS REMAINING
SW OF THE AREA AND PRIMARILY DURING THE MONDAY NIGHT AND TUESDAY
TIME FRAME. THE GOING FORECAST HAS A GOOD HANDLE ON THIS WITH JUST A
20 POP IN THE WEST ON MONDAY...INCREASING TO A 30 PERCENT CHANCE ON
TUESDAY...THEN BACKING OFF AGAIN TOWARDS WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
WEAK COLD FRONT APPROACHING ERI THIS MORNING WILL CONTINUE TO THE
EAST TODAY. BROKEN CLOUD DECK IS IN PLACE ACROSS THE AREA WITH
MOST LOCATIONS EXPERIENCING IFR TO MVFR CEILINGS. VISIBILITIES MAY
STILL DROP SLIGHTLY THROUGH 13Z BEFORE SEEING SOME IMPROVEMENT
WITH CLOUDS SLOWLY LIFTING TODAY. MOST LOCATIONS WILL BE VFR FOR
THE AFTERNOON WITH A SCT-BKN CU DECK...CLEARING OUT FOR TONIGHT.
.OUTLOOK...AREAS OF NON-VFR FRIDAY NIGHT INTO SATURDAY WITH SHOWERS.
&&
.MARINE...
WINDS INCREASED OVER THE LAKE OUT OF THE NORTHWEST AND THEREFORE
ARE STRONG ENOUGH TO SUPPORT WAVES UP TO 4 FEET ALONG THE SHORE.
WILL ISSUE A SMALL CRAFT ADVISORY WITH THIS UPDATE.
PREVIOUS DISCUSSION...
SOUTHWESTERLY WINDS WILL BRIEFLY BE ELEVATED AHEAD OF A WEAK
FRONT CROSSING THE LAKE EARLY THIS MORNING. WESTERLY WINDS OF 10
TO NEAR 20 KNOTS ON THE EAST END OF THE LAKE CAN BE EXPECTED
BEHIND THE FRONT TODAY. WAVES WILL INCREASE TO 2 TO 4 FEET ON THE
EAST HALF OF THE LAKE AND PRESENT A MODERATE RISK OF RIP CURRENTS.
ANOTHER WEAK TROUGH WILL CROSS THE LAKE ON FRIDAY AND MAINTAIN
10-15 KNOT SOUTHWESTERLY WINDS. HIGH PRESSURE WILL BUILD OVER THE
LAKE LATE SATURDAY INTO SUNDAY WITH WINDS SHIFTING TO NORTHERLY
NEAR 10 KNOTS AND 1-3 FOOT WAVES WITH THE ONSHORE FLOW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ145>149.
&&
SYNOPSIS...TK
NEAR TERM...LOMBARDY
SHORT TERM...TK
LONG TERM...KEC
AVIATION...KEC/LAPLANTE
MARINE...KECHazardous weather outlook, Aug 1, 6:14 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 614 AM EDT THU AUG 1 2013 LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033- 036>038-047-PAZ002-003-021015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- SOUTHERN ERIE-CRAWFORD PA- 614 AM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-089-PAZ001-021015- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 614 AM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:07 PM EDT | Special Marine Warning | CLE | 113 min |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.